NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 21, 8:12 AM EST, 2 hours 18 minutes earlier.
Area forecast discussion, Jul 21, 8:12 AM EST, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
912 AM EDT Sat Jul 21 2018
...SQUALL LINE APPROACHING FROM CENTRAL GEORGIA...
.UPDATE...
Fog and low clouds will continue to clear throughout the late
morning hours as heating occurs. Attention will then shift to the
approaching squall line moving southward through central Georgia
at 40-45 mph. The area of storms is currently associated with a
region of sfc-6km wind shear of 40-45 mph. This has allowed the
complex to maintain organization despite the lack of surface
instability. While surface instability will increase throughout
the late morning hours ahead of the storm complex, atmospheric
wind shear will gradually decrease to around 20-25 mph. With this
in mind, the current expectation is that the storm complex will
remain below severe limits as the storms fall behind the outflow
boundary due to the weakening wind shear. Based on the current
radar imagery, strong storms could still reach the Altamaha River
area with gusty winds (25-40 mph) and heavy rain between 11:30 am
and noon. Later in the day, new storm development is expected,
and the location of the new development will likely be dependent
on the outflow boundary associated with the ongoing squall line.
The atmosphere this afternoon is forecast to be unstable with
3000-4000 J/kg of CAPE along with modest wind shear of 25-40 mph.
Also, although drier (1.6" PWAT) air currently exists in the mid-
levels as seen by JAX 12Z sounding, deeper moisture (1.9-2.1"
PWAT) will move southeast into the area by early afternoon and
evening. Mid- level lapse rates will also slowly steepen
throughout the day as the trough brings in cooler temperatures
aloft. This environment will support strong to severe storms
throughout the afternoon and evening hours. The environment is a
little different from the normal summer time thunderstorms. Anyone
with outdoor plans should be prepared for quick changes in the
weather if a strong to severe storm were to occur.
&&
.AVIATION...
Fog and stratus are gradually clearing/lifting during the morning
hours. This will continue into the early afternoon with a cumulus
deck developing around around 3,000 feet. Showers and
thunderstorms are once again possible today, but not like the last
few days. A squall line is currently moving through central
Georgia and will eventually move into an area void of local TAF
sites. Additional thunderstorms development is expected this
afternoon with strong to severe storms possible, although coverage
is not expected to be widespread. This is observed in the 12Z TAF
package, but trends will be monitored closely for potential
changes for the 18Z package.
&&
.MARINE...
Southwest winds decrease some today as the surface low
across the Carolinas lifts northeast ..but increase again to
cautionary levels Sunday into early next week as another surface low
develops across the Carolinas and drops south which will tighten the
gradient. Fast moving showers and storms will be moving offshore
with bulk of activity in the afternoon and evening. Some storms may
be strong or severe.
Rip Currents: Low risk of rip currents for area beaches due to off
shore flow.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 92 75 92 73 / 40 40 40 30
SSI 90 78 93 77 / 30 40 50 40
JAX 92 75 94 74 / 30 30 50 40
SGJ 92 77 94 75 / 20 20 40 40
GNV 92 76 92 75 / 30 30 40 40
OCF 90 76 91 75 / 40 30 30 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
McGinnis/Sandrik/
Special weather statement, Jul 21, 4:36 AM EST, 5 hours 54 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
536 AM EDT Sat Jul 21 2018
FLZ020>024-GAZ132>136-149>154-162>166-211215-
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Coffee-Jeff Davis-
Bacon-Appling-Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-
Coastal Glynn-Echols-Clinch-Charlton-Inland Camden-Coastal Camden-
Including the cities of Jasper, Jennings, West Lake, Belmont,
White Springs, Houston, Live Oak, McAlpin, Newburn,
Suwannee Springs, Columbia, Lake City, Oleno State Park, Lulu,
Watertown, Macclenny, Olustee, Ratliff, Hilliard, Kings Ferry,
Bryceville, Douglas, Hazlehurst, Alma, New Lacy, Baxley,
Pine Grove, Plant Hatch, Doctortown, Gardi, Jesup, Axson,
Pearson, Willacoochee, Needham, Waycross, Blackshear, Atkinson,
Hickox, Hortense, Nahunta, Raybon, Waynesville, Hoboken,
Thalmann, Jekyll Island, Glynn Haven, Sea Island, St. Simons,
Country Club Estate, Dock Junction, Needmore, Statenville,
Homerville, Folkston, St. George, Winokur, Homeland, Race Pond,
Stephen Foster State Park, Colesburg, Tarboro, Waverly, Woodbine,
Dover Bluff, Kingsland, and Dungeness
536 AM EDT Sat Jul 21 2018
...PATCHY DENSE FOG EARLY THIS MORNING...
Patchy dense fog has developed over the area. Local visibilities
of a quarter of a mile or less are expected through 8 AM.
Locations occasionally reporting dense fog include Alma, Douglas,
Waycross, Live Oak, and Lake City.
The nature of the fog is such that visibilities will vary greatly
over short distances. Motorists should be alert for rapidly
changing conditions through sunrise.